I recently had a total thyroidectomy and am now taking .112mg of Synthroid. I'm starting to gain weight and would like to get back on track. Is it safe to take slim quick or other diet pills with my Synthroid?
I'd be very cautious with any diet pills. I have read that they are dangerous with thyroid meds as are certain decongestants. Try increasing your activity and cut back on carbs or calories while you are getting your meds regulated. I know that isn't as easy as it sounds, but you don't want a health problem from a diet pill.
I had a TT over 2 years ago and in the long run it has not affected my weight negatively. I was very scared at first with out a thyroid that I'd gain huge amounts of weight. Generally that doesn't seem to happen if normal healthy lifesyle is continued. Once yor synthroid is up to speed you'll probably do just fine.
I wouldnt' think it would be safe with thyroid meds. Besides you'll almost definitely gain it back because whatever you do to lose it, you'll have to keep doing it to keep it off. Try weight watchers. Happens to work for me.
Thanks for the feedback. I seem to be stable on my meds as I now hit the exact middle on TSH, free T3 and free T4. I guess I've just read one too many blogs and am freeking out that I'm going to gain weight. Back to the gym I go and no carbs for me. :(
Maybe there is a pill for my boyfriend who is definately going to get a grumpy me while I diet. Ha!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.